Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 1, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Feb 14, 2010, 3:42 AM CST for 5 counties in Kansas. It took effect at Feb 14, 2010, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2010, 3:42 AM CST (09:42 UTC)
- In effect from
- Feb 14, 2010, 6:00 AM CST
- Expired
- Feb 14, 2010, 3:50 PM CST
- In force
- 10 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 119 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
918 WWUS73 KTOP 140942 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 342 AM CST SUN FEB 14 2010 KSZ008-009-020-021-034-150000- /O.NEW.KTOP.WI.Y.0001.100214T1200Z-100215T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER 342 AM CST SUN FEB 14 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THE MORNING HOURS ACROSS NORTH CENTRAL KANSAS...THEN BEGIN TO DIMINISH TOWARD THE LATE AFTERNOON HOURS. * WINDS...SUSTAINED WINDS OF 30 MPH ARE EXPECTED...WITH GUSTS OF 40 TO 45 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
2 follow-up statements
713 WWUS73 KTOP 141814 AAA NPWTOP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 1214 PM CST SUN FEB 14 2010 KSZ008-009-020-021-034-150000- /O.CON.KTOP.WI.Y.0001.000000T0000Z-100215T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER 1214 PM CST SUN FEB 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS ACROSS NORTH CENTRAL KANSAS...THEN BEGIN TO DIMINISH BY EARLY EVENING. * WINDS...SUSTAINED WINDS NEAR 30 MPH ARE EXPECTED...WITH GUSTS OF 40 TO 45 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS WILL NEED TO DRIVE WITH ADDED CAUTION DUE TO THE STRONG CROSS WINDS. && $$
582 WWUS73 KTOP 142150 AAB NPWTOP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 350 PM CST SUN FEB 14 2010 KSZ008-009-020-021-034-142300- /O.CAN.KTOP.WI.Y.0001.000000T0000Z-100215T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER 350 PM CST SUN FEB 14 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELED THE WIND ADVISORY. NORTH TO NORTHWEST WINDS OF 20 TO 30 WITH GUSTS OF 35 TO 40 MPH WILL CONTINUE ACROSS THE AREA THROUGH SUNSET. HOWEVER...THEY ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY ISSUED EARLIER TODAY FOR THE AREA HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:10 AM CST, 32 minutes earlier.
Area forecast discussion, Feb 14, 3:10 AM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 310 AM CST SUN FEB 14 2010 .DISCUSSION... COMPACT UPPER LOW DROPPING THROUGH NEBRASKA ATTM...BRINGING CLOUDS AND VERY LIGHT PRECIPITATION INTO NRN KS. LONGWAVE TROF FEATURE EXTENDS WELL EASTWARD INTO NOVA SCOTIA...WITH ADDITIONAL ENERGY NOTED TRAVELLING NE TO SW IN THE FLOW OVER CANADA TOWARD THE NORTHERN PLAINS STATES. TODAY...LIGHT SNOW SHOWERS EXPECTED EARLY THIS MORNING AS ENERGY FROM UPPER SYSTEM OVER NEBRASKA MOVES INTO NORTHERN KS. MAY GET A DRY PERIOD LATE MORNING ASSOCIATED MAINLY WITH A BREAK IN THE CLOUDS. COLD POOL ALOFT THEN MOVES OVERHEAD THROUGH THE AFTERNOON AND INTERACTS WITH CONTINUED LOW LEVEL FRONTOGENESIS AND A WELL MIXED BOUNDARY LAYER. SEE JUST ENOUGH INSTABILITY INTO THE -10 TO -15 LAYER TO BRING LIGHT SNOW CHANCES THROUGH THE AFTERNOON HOURS ACROSS NORTHEAST AND EAST CENTRAL KANSAS. WINDS ASSOCIATED WITH THIS FEATURE ALSO EXPECTED TO BE IN THE 20-30 MPH RANGE WITH HIGHER GUSTS. SEE ENOUGH POTENTIAL TODAY AS TIGHT GRADIENT MOVES IN TO NORTH CENTRAL COUNTIES FOR A FEW HOURS OF 30MPH SUSTAINED AND WILL CARRY A WIND ADVISORY FOR THAT AREA. HIGH TEMPERATURES TODAY EXPECTED TO STAY IN THE 20S AT BEST...WITH WIND CHILL VALUES IN THE SINGLE DIGITS ABOVE ZERO FOR MOST OF THE LATE MORNING AND THROUGH THE AFTERNOON. HAVE UNDERCUT BOTH HIGH TEMPERATURES AND DEWPOINTS FROM GUIDANCE SEVERAL DEGREES TAKING A LOOK UPSTREAM AT COOLER AND DRIER AIR COMING IN. WINDS DIMINISH SOMEWHAT BUT BREEZY CONDITIONS CONTINUE THROUGH THE OVERNIGHT HOURS. ALSO THINK WILL SEE SOME FLURRIES OVERNIGHT AND INTO MONDAY AS WELL MIXED LOW LEVELS CONTINUE AND WEAK IMPULSES CONTINUE THORUGH THE NORTHERLY FLOW. HIGHS ON MONDAY NOT EXPECTED TO BE MUCH HIGHER THAN TODAY. WINDS COME DOWN ON TUESDAY AND WEDNESDAY AS NEXT HIGH PRESSURE SYSTEM MOVES INTO THE CENTRAL PLAINS. HIGHS IN THE 30S CLIMB A FEW MORE DEGREES INTO THE UPPER 30S LOW 40S FOR WEDNESDAY. MADE NO CHANGES BEYOND WEDNESDAY. 67 && .AVIATION... ONGOING LIGHT DRIZZLE NOT EXPECTED TO LAST MUCH LONGER AT TOP AND FOE. SURFACE BOUNDARY HAS MOVED THROUGH THE AREA...BRINGING NORTHERLY FLOW. WINDS EXPECTED TO PICK UP AS THE PUSH OF COLD AIR MAKES ITS WAY INTO THE AREA. WINDS AT MHK WILL PICK UP SHORTLY BEFORE FOE AND TOP. DRY AIR IN THE MID LAYERS MAY MITIGATE BKN/OVC DECK FORMATION AT ALL SITES THROUGH 17Z...HOWEVER ANY SCATTERING WILL BE SHORT LIVED BEFORE MORE MOISTURE MAKES ITS WAY INTO THE AREA. BRIEF PERIOD OF SNOW EXPECTED DURING THE LATE MORNING TO EARLY AFTERNOON HOURS IN NORTHEASTERN KANSAS...IMPACTING TOP AND FOE. CURRENTLY EXPECT ANY SNOWFALL TO STAY EAST OF MHK...HOWEVER SCATTERED FLURRIES WILL BE POSSIBLE. SNOWFALL SHOULD COME TO AN END BY THE LATE AFTERNOON ON SUNDAY AT TOP AND FOE. JL && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM SUNDAY FOR KSZ008-KSZ009-KSZ020-KSZ021- KSZ034. &&
Hazardous weather outlook, Feb 13, 6:08 PM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 608 PM CST SAT FEB 13 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-150015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 608 PM CST SAT FEB 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT LIGHT SNOW IS POSSIBLE TONIGHT ACROSS NORTHEAST AND EAST CENTRAL KANSAS. LITTLE TO NO ACCUMULATION IS EXPECTED FROM THIS SNOWFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW IS EXPECTED ACROSS NORTHEAST AND EAST CENTRAL KANSAS ON SUNDAY. THE BEST CHANCE FOR ANY ACCUMULATION WILL BE IN THE NORTHEAST WHERE BETWEEN 1 AND 2 INCHES OF SNOW IS EXPECTED. AREAS FURTHER SOUTH AND WEST WILL SEE SNOW ACCUMULATIONS GENERALLY LESS THAN AN INCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 9:26 AM CST | Winter Weather Advisory | TOP | Brown, Jackson, Jefferson, Marshall, Nemaha, Pottawatomie and 1 more | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.